MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that an equipment failure occurred in the ed during an attempt to place an artery line in the patient's right arm.A flash of blood was visualized, and an attempt was made to thread the catheter the rest of the way.Resistance was encountered when trying to remove the needle from the catheter.The entire device was then removed from the patient's arm, and it was found that the needle was bent.The device was replaced to resolve the issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided four photos for analysis.The photos show an ra-04122 catheterization device with excess biological material and a kinked distal end.The customer also returned one arterial catheterization assembly for analysis.Signs of use in the form of biological material were observed on and within the device.Visual and microscopic revealed the catheter was partially advanced off the needle hub and the guide wire had two kinks towards the distal end.Excess biological material was observed on the guide wire and 10 mm of the guide wire was advanced past the distal tip of the catheter upon return.The catheter was kinked due to the kinks in the guide wire.The distal weld was full and spherical.No signs of adhesive nor other defects or anomalies were observed on the device.During functional testing (see below), excess biological material was observed between the catheter and needle cannula; however, no defects or anomalies were observed on the needle cannula.The major kinks in the guide wire were located 9 mm and 20 mm from the distal tip.The outer diameter of the guide wire measured 0.403 mm, which is within the specification limits of 0.381-0.404 mm per guide wire product drawing.Dimensional analysis of the catheter could not be accurately performed due to the nature of the damage on the returned device.Functional testing was performed based on the instructions for use (ifu).The ifu provided with this kit states , "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle." the guide wire attempted to be retracted to re-advance through the returned cannula; however, the guide wire was stuck within the cannula due to excess biological material.Undue force was used to remove the guide wire/advance the catheter off the cannula resulting in the guide wire to unravel and the catheter to crumple while remaining stuck on the guide wire.Excess biological material was observed between the catheter and needle cannula; however, no defects or anomalies were observed on the needle cannula.Functional testing could not be performed due to the nature of the returned device and excess biological material.The condition of the sample suggests the guide wire was advanced through the catheter and encountered resistance resulting in the guide wire to kink.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "if resistance is encountered while advancing spring-wire guide do not force feed.Warning: do not retract spring-wire guide against edge of needle while in vessel to minimize the risk of spring-wire guide damage." the report of guide wire and catheter resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed the guide wire was kinked towards the distal end and dried biological material was within the device.Functional analysis revealed biological material between the catheter, cannula, and on the guide wire.The condition of the sample and the customer report suggests the guide wire was advanced through the catheter and encountered resistance while attempting to remove the guidewire resulting in the guide wire to kink.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).Medwatch received 31-jan-2025.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21160049
Report Number9680794-2025-00001
Device Sequence Number20937408
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)200821(17)250731(10)14F20H0077(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberRA-04122
Device Lot Number14F20H0077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/16/2025
Not provided
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/22/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient Age43 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite